Maximal number of distinct
Kelly J. PEARSON, Tan ZHANG
Maximal number of distinct
Based on the generalized characteristic polynomial introduced by J. Canny in Generalized characteristic polynomials [J. Symbolic Comput., 1990, 9(3): 241–250], it is immediate that for any m-order n-dimensional real tensor, the number of distinct H-eigenvalues is less than or equal to n(m-1)n-1. However, there is no known bounds on the maximal number of distinct Heigenvectors in general. We prove that for any m≥2, an m-order 2-dimensional tensor A exists such that A has 2(m - 1) distinct H-eigenpairs. We give examples of 4-order 2-dimensional tensors with six distinct H-eigenvalues as well as six distinct H-eigenvectors. We demonstrate the structure of eigenpairs for a higher order tensor is far more complicated than that of a matrix. Furthermore, we introduce a new class of weakly symmetric tensors, called p-symmetric tensors, and show under certain conditions, p-symmetry will effectively reduce the maximal number of distinct H-eigenvectors for a given two-dimensional tensor. Lastly, we provide a complete classification of the H-eigenvectors of a given 4-order 2-dimensional nonnegative p-symmetric tensor. Additionally, we give sufficient conditions which prevent a given 4-order 2-dimensional nonnegative irreducible weakly symmetric tensor from possessing six pairwise distinct H-eigenvectors.
Symmetric tensor / H-eigenpairs
[1] |
Canny J. Generalized characteristic polynomials. J Symbolic Comput, 1990, 9(3): 241-250
CrossRef
Google scholar
|
[2] |
Chang K C, Pearson K, Zhang T. On eigenvalue problems of real symmetric tensors. J Math Anal Appl, 2009, 350: 416-422
CrossRef
Google scholar
|
[3] |
Chang K C, Pearson K, Zhang T. Perron-Frobenius theorem for nonnegative tensors. Commun Math Sci, 2008, 6(2): 507-520
|
[4] |
Chang K C, Pearson K, Zhang T. Primitivity, the convergence of the NQZ method, and the largest eigenvalue for nonnegative tensors. SIAM J Matrix Anal Appl, 2011, 32: 806-819
CrossRef
Google scholar
|
[5] |
Cartwright D, Sturmfels B. The number of eigenvalues of a tensor. Linear Algebra Appl (to appear)
|
[6] |
Drineas P, Lim L H. A multilinear spectral theory of hypergraphs and expander hypergraphs. 2005
|
[7] |
Friedland S, Gaubert S, Han L. Perron-Frobenius theorem for nonnegative multilinear forms and extensions. Linear Algebra Appl (to appear)
|
[8] |
Gaubert S, Gunawardena J. The Perron-Frobenius theorem for homogeneous, monotone functions. Trans Amer Math Soc, 2004, 356(12): 4931-4950
CrossRef
Google scholar
|
[9] |
Konvalina J, Matache V. Palindrome-polynomials with roots on the unit circle. C R Math Acad Sci Soc R Can, 2004, 26(2): 39-44
|
[10] |
Lim L H. Singular values and eigenvalues of tensors, A variational approach. Proc 1st IEEE International Workshop on Computational Advances of Multi-tensor Adaptive Processing, Dec 13-15, 2005. 2005, 129-132
|
[11] |
Lim L H. Multilinear pagerank: measuring higher order connectivity in linked objects. The Internet: Today and Tomorrow, July, 2005
|
[12] |
Liu Y, Zhou G, Ibrahim N F. An always convergent algorithm for the largest eigenvalue of an irreducible nonnegative tensor. J Comput Appl Math, 2010, 235(1): 286-292
CrossRef
Google scholar
|
[13] |
Ng M, Qi L, Zhou G. Finding the largest eigenvalue of a nonnegative tensor. SIAM J Matrix Anal Appl, 2009, 31(3): 1090-1099
CrossRef
Google scholar
|
[14] |
Markovsky I, Rao S. Palindromic polynomials, time-reversible systems, and conserved quantities. In: 16th Mediterranean Conference on Control and Automation, Congress Centre, Ajaccio, France, <month>June</month><day>25-27</day>, 2008
|
[15] |
Qi L. Eigenvalues of a real supersymmetric tensor. J Symbolic Comput, 2005, 40: 1302-1324
CrossRef
Google scholar
|
[16] |
Qi L. Eigenvalues and invariants of tensors. J Math Anal Appl, 2007, 325: 1363-1377
CrossRef
Google scholar
|
[17] |
Yang Y, Yang Q. Further results for Perron-Frobenius Theorem for nonnegative tensors. SIAM J Matrix Anal Appl, 2010, 31(5): 2517-2530
CrossRef
Google scholar
|
[18] |
Zhang T. Existence of real eigenvalues of real tensors. Nonlinear Anal, 2011, 74: 2862-2868
CrossRef
Google scholar
|
/
〈 | 〉 |